Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Nov 5, 2016, 5:24 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2016, 5:24 PM MDT (23:24 UTC)
- Expired
- Nov 5, 2016, 6:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 29 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:26 PM MDT | HAIL 1 | 4 Ene Albuquerque, NM | MONTGOMERY AND WYOMING |
| Nov 5, 5:30 PM MDT | HAIL 0.88 | 6 Ne Albuquerque, NM | |
| Nov 5, 5:31 PM MDT | HAIL 1 | 7 Ne Albuquerque, NM | PASEO DEL NORTE AND BARSTOW NE |
| Nov 5, 5:40 PM MDT | HAIL 0.88 | 7 Ne Albuquerque, NM | CLAY REPORTED NICKEL SIZE HAIL AT PASEO DEL NORTE AND EUBANK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WUUS55 KABQ 052324 SVRABQ NMC001-043-060000- /O.NEW.KABQ.SV.W.0207.161105T2324Z-161106T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 PM MDT SAT NOV 5 2016 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO... SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO... * UNTIL 600 PM MDT. * AT 523 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN ALBUQUERQUE...MOVING NORTH AT 30 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... NORTHEASTERN ALBUQUERQUE AND SANDIA HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3508 10642 3506 10664 3546 10674 3549 10641 TIME...MOT...LOC 2323Z 174DEG 28KT 3515 10654 HAIL...1.25IN WIND...<50MPH $$
2 follow-up statements
562 WWUS55 KABQ 052339 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 PM MDT SAT NOV 5 2016 NMC001-043-060000- /O.CON.KABQ.SV.W.0207.000000T0000Z-161106T0000Z/ BERNALILLO-SANDOVAL- 539 PM MDT SAT NOV 5 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... AT 536 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDIA HEIGHTS... OR 7 MILES NORTHEAST OF ALBUQUERQUE...MOVING NORTH AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN ALBUQUERQUE...SANDIA HEIGHTS... AND SANDIA PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. && LAT...LON 3508 10642 3506 10664 3546 10674 3549 10641 TIME...MOT...LOC 2336Z 178DEG 17KT 3520 10654 HAIL...1.00IN WIND...<50MPH $$
357
WWUS55 KABQ 052355
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT SAT NOV 5 2016
NMC001-043-060005-
/O.EXP.KABQ.SV.W.0207.000000T0000Z-161106T0000Z/
BERNALILLO-SANDOVAL-
555 PM MDT SAT NOV 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES WILL EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3508 10642 3506 10664 3546 10674 3549 10641
TIME...MOT...LOC 2355Z 173DEG 18KT 3528 10654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:21 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 5, 3:21 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 321 PM MDT Sat Nov 5 2016 .SYNOPSIS... Showers and thunderstorms will taper off from west to east late tonight. Patchy fog is expected to develop over portions of the Rio Grande Valley and within western New Mexico. Sunshine will return slowly Sunday afternoon for much of central and western New Mexico while a few showers and storms linger along the Texas state line. Monday will be sunny with cool temperatures over much of the area. The next low pressure system will attempt to develop over southern New Mexico Tuesday through the end of the week. At this time it appears most of the area will remain dry with cool temperatures and overall light winds. && .DISCUSSION... The center of upper level low pressure is drifting northeast from the Four Corners region into south-central CO this afternoon. Low level upslope flow and elevated moist instability beneath the wave has aided a large area of heavy rain/storms near the TX state line. 20Z LAPS shows surface based instability developing within central NM and is still expected to provide the focus for showers & storms closer to the mid/upper level trough axis late today. This area of precip is shown by near-term guidance to develop into another large band that will push into the plains tonight. Any clearing across central & western NM will allow for the development of patchy fog. A couple more inches of snow are also likely for the Sangre de Cristos above 10kft tonight. The base of the upper trough will shift east and exit into the high plains Sunday. Drier northwest flow will move into the state and scour out any remnant precip across the east. A 1021mb surface high center building into the area Monday morning will trend min temps the coldest they've been in many days. Monday will be a transition day as a 55-65kt 300mb jet pushing south out of Colorado carves out another upper low over NM. Temps will remain cool and a few more rain/snow showers are expected over the northern mts. Another round of fog is possible Monday night. Confidence beyond Monday is low as guidance continues to waffle around with how far south the upper low digs while an upper ridge takes shape over the central Rockies. Several ensemble members are in agreement now the upper low will end up in northern Mexico. At this time, it appears the weather pattern will be mostly tranquil with a very dry surface high building south over NM. This will make way for strong nocturnal inversions & efficient radiational cooling through much of the week. Nudged below guidance on min temps which look to be the coldest of the fall season so far for much of eastern NM and the RGV. Nov.7,1987 marks the latest min temp less than 40F at the ABQ Sunport and we are poised to easily extend that record to the Nov.9-10 timeframe. Guyer && .FIRE WEATHER... An upper level low pressure system that stalled over the Four Corners today will finally open into a trough and track eastward along the CO/NM border tonight and Sunday, before ejecting eastward into the Great Plains Sunday night. Until the base of the trough crosses, showers, thunderstorms and high terrain snow will continue. There could be some instability showers behind the trough in the northern mountains on Sunday, but these should be light. The snow level is expected to bottom out about 10,500 FT Sunday morning, and there could be another inch or two of snow across the high terrain of the northern mountains by then. After another round of stellar RH recoveries tonight, humidities will trend downward in the wake of the upper trough starting Sunday. Models keep changing their tune on what will happen with a secondary upper low that will develop over the region after this weekend's system exits. Yesterday they dropped the secondary upper low southward over NM from the north, but today's model runs develop the upper low southeast or south of the forecast area with only a small chance of precip favoring the northern mountains and east central plains Monday night. The system will draw colder air into NM with a freeze likely early Tuesday and early Wednesday across northeast and east central parts of the forecast area that have already frozen previously this Fall. After ventilation improvement across much of the forecast area on Sunday, when pockets of poor ventilation will linger across north central and northeast areas, a broad area of poor ventilation is expected to develop across the western half of the forecast area on Monday. This will spread to include north central and northeast areas Tuesday. Then, most places should be impacted by poor ventilation Wednesday and Thursday. 44 && .AVIATION... 18Z TAF CYCLE An upper level low stalled over the Four Corners will keep widespread MVFR and IFR conditions in rain and mist/fog in the forecast through today, and in the east through tonight. The system will eject eastward as a trough tonight, with the base of the trough crossing western and central areas before sunrise. With all of the rain in the last 48 hours and more to come, this is a classic setup for nocturnal fog and low clouds to develop and linger into Sunday morning, especially central and west. There is a little less confidence at Gallup which hasn't received as much rain as locations farther north and east. During the mid to late morning hours on Sunday flight categories should begin improving areawide, then showers and thunderstorms are most likely to persist near New Mexico's eastern border. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 39 61 36 62 / 30 5 5 5 Dulce........................... 29 55 23 61 / 60 20 5 5 Cuba............................ 36 54 33 59 / 60 20 5 5 Gallup.......................... 32 62 30 63 / 20 5 5 5 El Morro........................ 29 58 28 60 / 30 5 5 5 Grants.......................... 33 60 31 62 / 40 5 5 5 Quemado......................... 39 59 39 61 / 30 5 5 5 Glenwood........................ 44 69 44 72 / 10 0 0 5 Chama........................... 32 54 28 55 / 60 20 10 10 Los Alamos...................... 46 53 41 58 / 70 20 5 5 Pecos........................... 42 56 37 59 / 80 20 5 10 Cerro/Questa.................... 35 56 30 56 / 60 20 5 20 Red River....................... 28 49 26 47 / 80 20 5 20 Angel Fire...................... 22 52 17 51 / 80 20 5 20 Taos............................ 30 58 26 62 / 60 20 5 10 Mora............................ 40 54 36 55 / 80 20 5 20 Espanola........................ 41 59 36 63 / 60 5 5 5 Santa Fe........................ 44 55 39 59 / 70 10 5 10 Santa Fe Airport................ 41 58 35 62 / 60 10 5 5 Albuquerque Foothills........... 49 60 47 64 / 60 10 5 5 Albuquerque Heights............. 48 61 45 66 / 60 5 5 5 Albuquerque Valley.............. 43 63 40 66 / 60 0 5 5 Albuquerque West Mesa........... 46 62 41 66 / 60 5 5 5 Los Lunas....................... 41 63 37 66 / 60 0 5 5 Rio Rancho...................... 47 63 43 66 / 60 5 5 5 Socorro......................... 47 67 45 67 / 40 0 5 5 Sandia Park/Cedar Crest......... 45 55 41 60 / 70 20 5 10 Tijeras......................... 46 58 43 63 / 70 10 5 10 Moriarty/Estancia............... 38 58 31 61 / 70 20 5 5 Clines Corners.................. 42 58 37 60 / 70 20 5 5 Gran Quivira.................... 44 59 41 62 / 60 20 5 5 Carrizozo....................... 46 63 43 67 / 50 10 5 5 Ruidoso......................... 43 60 40 62 / 70 20 5 5 Capulin......................... 44 59 38 59 / 60 20 10 5 Raton........................... 38 63 33 63 / 70 20 5 5 Springer........................ 41 65 33 65 / 60 20 5 5 Las Vegas....................... 41 62 34 62 / 70 20 0 5 Clayton......................... 49 63 41 66 / 60 40 10 5 Roy............................. 45 61 38 65 / 70 30 5 5 Conchas......................... 53 68 48 69 / 70 30 5 5 Santa Rosa...................... 52 69 46 70 / 70 20 5 5 Tucumcari....................... 52 68 43 71 / 70 50 10 5 Clovis.......................... 51 65 45 68 / 70 60 30 10 Portales........................ 53 64 47 68 / 70 60 30 10 Fort Sumner..................... 51 65 44 68 / 70 40 5 5 Roswell......................... 52 70 44 73 / 70 30 5 5 Picacho......................... 49 66 45 66 / 70 20 5 5 Elk............................. 47 62 42 62 / 70 20 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 5, 5:28 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SAT NOV 5 2016 NMZ501>540-061130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW OVER NORTHEAST ARIZONA WILL CONTINUE TO LIFT SLOWLY TO THE NORTHEAST TODAY AND TONIGHT. NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL ONCE AGAIN MOVE FROM SOUTH TO NORTH THROUGH THE STATE TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOCORRO AND LINCOLN COUNTIES WITH A STRONG STORM AS FAR NORTH AS THE ALBUQUERQUE METRO AREA. SHOWERS AND STORMS WILL MAINLY IMPACT EASTERN NEW MEXICO TONIGHT. A FEW STRONG STORMS ARE POSSIBLE FROM THE CENTRAL HIGHLANDS NEAR VAUGHN AND ENCINO SOUTHWARD INTO LINCOLN COUNTY AND THE SOUTH-CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY, THUNDERSTORMS WILL BE ACROSS FAR EASTERN NEW MEXICO. A FEW OF THESE STORMS COULD BECOME STRONG, PARTICULARLY NEAR THE TEXAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WINDS...OR HEAVY RAINFALL THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 33
In the hours before
Local storm report, Nov 5, 5:17 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 4 ESE ALBUQUERQUE 35.10N 106.55W
11/05/2016 E0.88 INCH BERNALILLO NM CO-OP OBSERVER
INDIAN SCHOOL AND WYOMING.
&&
EVENT NUMBER ABQ1601407
JLPLocal storm report, Nov 5, 5:18 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SAT NOV 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 ESE ALBUQUERQUE 35.08N 106.55W
11/05/2016 M0.75 INCH BERNALILLO NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1601408
RJHSpecial weather statement, Nov 5, 5:19 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT SAT NOV 5 2016
NMZ511-519-521-052345-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
519 PM MDT SAT NOV 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES UNTIL 545 PM MDT...
AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHEASTERN ALBUQUERQUE...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTERN ALBUQUERQUE...AND SANDIA HEIGHTS.
&&
LAT...LON 3545 10645 3545 10643 3542 10641 3504 10642
3503 10664 3543 10674 3546 10646
TIME...MOT...LOC 2318Z 174DEG 29KT 3512 10654The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:19 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.